Solution to Tyndall Effect, Suborbital 'Pillows' Post-Juvederm Injections?

8 months post Juvederm Ultra injected into tear troughs, I am still getting questions, even from strangers, about the blue puffy horizontal pillows under both my eyes. The volume has lessened some but the blue persists. I think I look like I have football paint on when under direct overhead lights. Is it too late for hyaluronidase? Am I at risk of permanent blue disfiguration? I'd prefer to email photo directly not post it. thanks in advance!

Doctor Answers (10)

Hyaluronidase

+3

    Even months later you should be able to have the blue-tint removed through the use of hyaluronoidase, an enzyme that destroys the hyaluronic acid (remember ase at the end of a chemical signifies that it is an enzyme.       Two caveats, however. One is you should be tested with this material to ensure you are not allergic. Two, hyaluronidase should be titrated. Maybe see your physician once a week until the desired goal has been met. 


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Blue discoloration after filler

+2

You are describing the tyndall effect when filler is placed a bit superficially and the light reflects off the product. This can be dissolved.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Blue Bags Under Eyes after Juvederm?

+2

Hi Workinprogress.  What you are describing sounds like a common side effect of hyaluronic acid fillers when injected too superficially into the tear trough under eye area.  The blue appearance has to do with the effect of light reflecting off these bumps in combination with the product being injected too near the surface of the skin.

Because we see our tear trough injection procedures last up to 12 months with Restylane, we would suggest that hyaluronidase may still help to fix the problem.  If not, it will continue to dissipate on it's own and eventually go away.  

Sorry to hear about this unfortunate result.  This area of the face is quite unforgiving and many practitioners did not know (or still don't) how to inject under the muscle to achieve the proper effect.  Good luck. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

The Tyndall effect after Juvederm can be injected away with hyaluronidase

+2

The blue disfigurement called the Tyndall effect after Juvederm can be injected away with hyaluronidase and it shouldn’t cause any permanent disfigurement.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

How to correct excessive fillers under the eyes

+2

If you have excess filler under the eyes, it can be improved with Hyaluronidase. This is an enzymes that dissolves the excess filler. It is not too late to do that and might just do the trick.

If you have dark pigmentation as result of too much bleeding, additional treatments may be necessary.

 

Good Luck,

Dr. Sajjadian

Ali Sajjadian, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 108 reviews

Hyaluronic Acid fillers such as Restylane and Juvederm can be dissolved

+1

One of the advantages of using a hyaluronic acid filler like Juvederm and Restylane is that if the results are not ideal the filler can be dissolved. An enzyme called Hyaluronidase is injected into the areas where the filler was used. Not all the filler goes always goes away with one treatment, though since filler might have been put at multiple levels. I also don't like treating with the idea that something can be dissolved but its a good backup. The best solution is to avoid it in the first place and use Restylane around the eyes just above the bone. Using it just under the skin has more potential side effects since the skin in this area is so thin.

Steven J. Pearlman, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Blue fullness following filler

+1

In many instances this occurs from injecting the hyaluronic in a superficial plane or beneath extremely thin skin. The hyaluronic can be removed using off label hyaluronidase.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Tyndall effect

+1

If there is excess Juvederm or if the Juvederm is too superficial, then you can have the Tyndall effect.  It is not too late to use hyaluronidase, even after a year from injection.

Dr T.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Hyaluronidase may take the blue out of your eyelids, even this late

+1

You may get a good response to hyaluronidase if the Tyndall effect is at cause of your bluish tint to your eyelids after Juvederm Ultra.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Juvederm

+1

Ask your DOCTOR to disolve the Juvederm. The Hyalurinidase need to be injected in the same plane to disolve it. May need more than one injection. Most of the time the tyndal effect will resolve.

Samir Shureih, MD
Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.